Pet Medication Side Effects & Drug Detox

Metronidazole
Posted by Planetheart (Los Angeles, Ca) on 04/10/2012
1 out of 5 stars

Warning

Holy crap I was just reading that your dog was put on 1500 mg of metranidazole. No wonder your dog was having seizures. That's way tooooo much of a dosage. Even if your dog was 100 pounds, the dosage should have not been more than 500 mgs twice a day. Someone really screwed up big time. We rescue special needs dogs and many of them are actually on metranidazole, never had an issue and if a dog needs to stay on it long term, after a week or so they usually keep them on it once a day, not twice a day. A 5 pound dog, only gets 25mgs twice a day. I'm so sorry this happened to your dog.....


Metronidazole
Posted by Lblibris (Slc, Utah) on 03/05/2011
1 out of 5 stars

Warning

My 15 year old cocker developed nuerotoxicity to this drug and unfornately passed away within one of week of taking it. Please view this website that tells about our experience and more information, including where to report adverse reactions to medications. sites.google.com/site/bewareofmetronidazole


Metronidazole
Posted by Casperc (Casper, Wy) on 03/01/2011
1 out of 5 stars

Warning

My 5 yr. Old OES dog was prescribed 1500mg of metronidazole 2 times a day for 10 days initially because of vomiting and diarrhea. With the first vet visit a blood workup was done with good results, just a little dehydration. The second vet visit was 7 days later because the vomiting was still happening (stools were a bit better). They did x-rays on the second vet visit that revealed thickened intestines (maybe a foreign body present also???) and he was prescribed an additional 10 days of 1500 mg 2 times a day of metronidazole.

I came home last night (17 days into taking meds) to a dog having a seisure and not being able to get up afterwards. When I tried to move him he had another seisure and again was unable to stand afterwards. The vet came to the house and as they tried to move him he had another seisure. They administered valium to calm him. After some time he was able to get up and was wobbly. They kept him overnight and apparently he had more seisures this morning. They are trying to keep him sedated and hydrate him and will keep him for another day at least. We're suspecting the Metronidazole.